Jump to content

Hexagon

Member Since 01 Mar 2013
Offline Last Active Jul 25 2014 03:23 PM

Posts I've Made

In Topic: Post-Accutane Kp , A Serious Dry Skin Disease. Picture Included!

25 July 2014 - 03:33 AM

Hi, I have finished accutane recently and my skin got extremely scaley and flakey too, I definitely believe I have some kind of dermatitis. What works for me is using a muslin cloth in the shower it's so good at gently exfoliating and then I use an AHA / glycolic acid (specifically paulas choice, expensive but worth it) which seems to just dissolve all flakes with no irritation. If you dont want to buy an AHA product you can use diluted apple cider vinger which acts as a natural AHA. Lastly, another thing you could try is taking borage oil capsules or any oil with good essential fatty acids which are crucial for good quality sebum and many people with these skin conditions are deficient in these fatty acids
Hope this helps :)

In Topic: Accutane Obsessive Thoughts

02 March 2014 - 10:54 AM

First off I would like to say I have been self medicating with accutane for about 3 months, I have noticed minor improvements and all the typical side effects
I started on 10mg and am now at 50mg which is more than the recommended dose for my weight, I do not condem or encourage self medication without medical supervision but it would've been impossible or a very lengthy process for me to be put on accutane properly
I have done countless hours of research before and during treatment and as time has gone on I have noticed I have become almost obsessed with reading and further researching the drug, I have got into a habit of picking out and even looking for side effects as well as constantly thinking about the consequences I may experience later on in life
I see that some people have also dedicated their whole life it seems to accutane and its effects, writing articles, post, reports, cases and condsidering accutane has an effect on the brain and people's mental state I wonder if this obsessive thinking/behaviour is infact another side effect ?
I do have a history of mental illness and although I luckily have not experienced any symptoms of depression while on accutane I have definitely noticed changes in my concentration and pattern of thinking, but I feel as if I spend too much time worrying about what it is doing to my body
What does everyone else think? And what are your opinions of accutane and its effects on mental health?
Do you think some of the effects are maybe infact placebo as a result of Internet information and scare stories etc?

When I began to get acne at age 10, I started to get anxious and obsessive about my health and body. It flourished into an eating disorder at 14, and then into what it is now. I was recently diagnosed with Body Dysmorphic Disorder, and a little bit of Generalized Anxiety Disorder. BDD is a little like OCD. The obsessions with a perceieved flaw is there, which leads to whatever variation of "checking" a person chooses to do. It can be crippling and like OCD, it's treated with therapy and high doses of antidepressants. I can't take antidepressants (as confirmed by my doctor), so I manage it alone.
 
Anyway, my point is that I understand what you are going through. I'm on Accutane as well, It sounds like you have anxiety more than anything else. I think that having a condition like acne can really exacerbate that particular disorder. I know this is difficult to do, because I'm STILL learning to do it myself, but try to lessen your worries by researching less. That was a big problem for me too, and at times I'd have to shut off the computer and walk away. You may have to do the same. And if you do it enough, you will find that you worry less. I truly don't think that your obsessive thinking and anxiety is due to Accutane. I've spent hours and hours worrying about side effects for every single medication I've tried. It was a waste of time and an unnecessary stress. If a medication is making you feel unusual or poorly in any way, it's easy enough to stop using it. Accutane is (from what I have seen firsthand) a safe and effective medication. And no one I know has any lasting side effects from taking it. 

I can totally relate with you on this as I also spend most of my time planning meals, thinking about what else I can cut out of my diet and stressing about what that little bit of chocolate will do to my skin. I am also trying to overcome my skin picking habit and constant mirror checking. I have probably just channeled these obsessions and stress onto the accutane instead and I guess the first thing I have to do, like many others, is realise its all in my head. Thanks for you're reply and I will now simply try and sit back and let accutane take its course and go with the flow

In Topic: Accutane 10Mg Questions, Should I Higher My Dose?

23 January 2014 - 04:43 AM

Heyaaa. I can't comment on 10mg as i think i started on 20mg but to be honest i didn't notice much improvement on this dose at all, which resulted in myself going from 40mg to finally 80mg. Finished my treatment some time in October last year and i'd say i probably started seeing result in my own skin during 40mg period.
If you're not seeing results it may be worth while trying to up the dose, 10mg is fairly low. They do mention that increased breakouts can occur during the start of treatment and with increased doses. I was extremely fortunate with the side effects, only problems i got were dry skin (Oh man, the lips and nose), joint pain/stiffness and rash/eczema on my arms,legs and neck. 
Speaking of which they gave me a cream called Eumovate (believe it needs prescription) which worked wonders on the affected areas, strongly recommend that if you're having problems. Completely clears mine up (still hold onto it today, still get lesser outbreaks of eczema.)
Of course, discuss with doctor/whatever first and best of luck!


Well I'm going to be taking my first 20mg tomorrow and I eventually want to up to 40mg although that's the highest I dare to go. As for the breakouts and side effects, I guess I will just have to embrace it all haha. Also, I've seen eumovate for sale over the counter before, just wasn't too sure how well it would work but now ill go out grab some and give it a go. thanks for your reply :)

In Topic: Yasmin Birth Control Worsening My Skin?

01 May 2013 - 04:53 AM

Hey, exact same happened to me I switched onto Yasmin and my skin was really good for about 3-4 months and eventually my skin started getting terrible I stuck with it for at least almost half a year but it did nothing but get worse. eventually decided to come off be altogether, I have been off bc for over half a year and I now have virtually clear skin
I have read somewhere that the anti androgenic effects of the hormones in Yasmin slowly wear off and are not permanent and know many people that have has the same problem

In Topic: Skin Clears Up After Stopping Bcp? Please Help

01 March 2013 - 01:28 PM

I really do regret going on bcp in the first place especially from such a young age, hmm I dont think my acne bothers me enough or that much for me to resort to spiro... yet! fingers crossed it doesnt get worse

 

Green Gables, I was on microgynon 30 before but i changed because the side affects were horrendous
Also ive begin to read through your info about hormones and its enlightened me so much! it will definately help me to make a start on this trial and error process